Alert archive / Louisiana / Special Weather Statements in 2021

Special Weather Statement, NWS Shreveport, LA

April 7, 2021Lincoln Parish, Union Parish, Louisiana

NWS Shreveport, LA issued this special weather statement at Apr 7, 2021, 3:12 PM CDT for Lincoln Parish, Union Parish, Louisiana. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 7, 2021, 3:12 PM CDT (20:12 UTC)
Expired
Apr 7, 2021, 4:00 PM CDT
In force
48 min
Issued by
NWS Shreveport, LA

Counties Lincoln Parish, LA, Union Parish, LA

The radar

The Shreveport radar (KSHV), 162 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 8.2 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2021-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 532 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2021-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 267 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
532 J/kg
Mixed-layer CIN
-229 J/kg
Mixed-layer LCL
506 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
267 m²/s²
0-3 km storm-relative helicity
433 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

920 
WWUS84 KSHV 072012
SPSSHV

Special Weather Statement
National Weather Service Shreveport LA
312 PM CDT Wed Apr 7 2021
 
ARZ073-LAZ004>006-013-014-072100-
Union AR-Lincoln LA-Ouachita LA-Union LA-Claiborne LA-Jackson LA-
312 PM CDT Wed Apr 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UNION COUNTY...NORTH
CENTRAL JACKSON...UNION...NORTHWESTERN OUACHITA...SOUTHEASTERN
CLAIBORNE AND LINCOLN PARISHES UNTIL 400 PM CDT...

At 312 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles east of Homer to 7 miles east of
Ruston. Movement was northeast at 65 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Ruston, Huttig, Farmerville, Bernice, Sterlington, Strong, Urbana,
Cooley, Lapile, Dubach, Choudrant, Marion, Junction City, Vienna,
Lisbon, Felsenthal, Downsville, Spearsville, Lillie and D Arbonne.

A Tornado Watch remains in effect until 800 PM CDT for south central
Arkansas...and north central and northwestern Louisiana.

LAT...LON 3242 9250 3278 9302 3328 9235 3326 9232
      3328 9230 3325 9223 3321 9222 3321 9218
      3316 9217 3316 9211 3310 9214 3303 9211
      3301 9207 3287 9208 3284 9206 3274 9205
      3273 9207 3269 9205 3271 9204 3271 9197
TIME...MOT...LOC 2012Z 232DEG 54KT 3278 9290 3251 9251 

$$

50

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Apr 7, 2:52 PM CDT, 20 minutes earlier.

Area forecast discussion, Apr 7, 2:52 PM CDT, 20 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
252 PM CDT Wed Apr 7 2021

.SHORT TERM.../Tonight through Thursday Night/

Near sunset, a QLCS will be ongoing along a eastward moving cold
front, near a line from Lufkin Texas northeast to near El Dorado
Arkansas. As mentioned in previous discussions, the synoptic setup
along and ahead of the frontal boundary will remain very favorable
for all modes of severe thunderstorms with this system. With sfc-
1km shear forecasted above 20 kts and Effective SRH approaching
300 m2/s2, the threat for a tornado or two will remain through the
evening. At this time, a Tornado Watch is in effect for the entire
CWA until 8pm, but its possible that it could be extended for our
eastern zones if storms remain across the region.

The strong to severe convection will end late tonight as the cold
front moves through the region. Skies will clear from west to
east and cooler/drier air will move into the region.  Overnight
lows will drop back into the low to mid 50s, which is near
seasonal normals. These drier conditions will continue on
Thursday, with highs in the upper 70s to lower 80s areawide.
However, the aforementioned cold front, which will likely stall
just just south of the CWA, will return northward as a warm front
late in the day Thursday into Thu Night. Decided to introduce
slight chance POPs, as models continue to suggest that some
isolated convection could develop along and north of the warm
front as it approaches the I-20 corridor of East Texas/North
Louisiana Thursday evening. There is also a chance that some of
this convection could approach severe limits. With mid level lapse
rates approaching 7 C/km along with Wetbulb zero heights between
9-10.5 kft and Effective Bulk Shear above 40 kts, severe hail will
be possible. The Storm Prediction Center has already highlighted
this threat with a Marginal Risk for Thursday evening/Friday
morning.

.LONG TERM.../Friday through Tuesday Night/

Warm front to be positioned across the nrn third of the region by
Friday morning, as a sfc low deepens across the Plains of TX ahead
of a sewd-diving upper low. Ample daytime heating/mixing will
provide the region with sizable instability and steep mid level
lapse rates s of the warm front in the warm sector, as the sfc low
positions itself across N TX by Friday aftn. Lift/shear to increase
with the approach of the swd extent of the trof axis/associated wind
maxima by late Friday aftn/evening. Time of exact convective
initiation is still somewhat uncertain, but the most favorable
window for initiation seems to be the aftn and early evening.
Convection should evolve into a more linear structure as the
associated cold front begins to track sewd Friday night, spreading
the threat for strong to severe storms sewd through the wee hours of
Saturday morning.

Upper low to pivot ewd Saturday, ushering in a somewhat cooler and
significantly drier airmass. This will keep us cool for Saturday
night, but abundant sunshine in the dry airmass below transitional
zonal upper flow will allow for us to heat up above seasonal
normals. By Monday, another upper low will begin its descent down
the High Plains, driving a cold front into our nwrn areas by Monday
evening. Front to drift swd Monday night through Tuesday, bringing
some slight chances for convection and some slightly cooler temps.
/12/

&&

.PREV DISCUSSION... /issued 1251 PM CDT Wed Apr 7 2021/

UPDATE.../This Afternoon/

Quick update to issue Tornado Watch 75. KSHV 18Z sounding shows
this morning's cap has all but been flattened, indicating the
anticipated increase in instability as the cold front approaches.
As such, severe storms becoming more likely to develop as we move
into the aftn/evening hours. /12/

PREV DISCUSSION... /issued 1212 PM CDT Wed Apr 7 2021/

AVIATION...

Widespread MVFR conditions continue across the TAF sites at this
time. A cold front, that is knocking on our CWA border, will
bring a line of showers and thunderstorms to the area by this
afternoon. Have mention of VCTS at all terminals with TEMPO
thunderstorms at all sites. Some of the storms could be strong to
severe within the line, with high winds, hail, and even tornadoes
possible. There will also be a drop to IFR/LIFR as the
thunderstorms pass through the TAF sites. Winds will diminish in
wake of the front and thunderstorms, along with clearing skies.
This will result in VFR conditions overnight, prevailing through
the end of the TAF period. /20/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  53  82  61  84 /  10   0  20  30
MLU  56  81  61  84 /  90   0  20  30
DEQ  47  79  53  78 /   0   0  10  40
TXK  51  80  59  80 /   0   0  10  40
ELD  51  80  53  81 /  30   0  10  30
TYR  52  81  62  84 /   0   0  10  40
GGG  51  81  60  84 /   0   0  20  40
LFK  54  84  63  86 /  20   0  10  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

20/12
Hazardous weather outlook, Apr 7, 3:24 AM CDT, 11 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
324 AM CDT Wed Apr 7 2021

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-081200-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
324 AM CDT Wed Apr 7 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...Today and Tonight...

Strong to severe thunderstorms will become likely later today
through this evening across at least the eastern half of the Four
State Region which would include all of Southern Arkansas and all
of Northern Louisiana. A more conditional threat exists across
Southeast Oklahoma and Northeast Texas. Conditions will be
conducive for damaging wind gusts, large hail and isolated
tornadoes this afternoon through this evening where severe
thunderstorms develop. The severe weather threat should end across
Northeast Louisiana after midnight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

After a relatively quiet day on Thursday, more severe
thunderstorms are back in the forecast for Friday Afternoon
through Friday Evening once again. Look for the possibility of
very large hail, damaging thunderstorm wind gusts and isolated
tornadoes once again during this time frame along and ahead of a
cold front that should move through the region late Friday Night
into early Saturday.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters will likely be needed this
afternoon into this evening. Please relay any information about
observed severe weather to the NWS while following all local,
state, and CDC guidelines.

13

In the hours before

Special weather statement, Apr 7, 1:32 PM CDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Shreveport LA
132 PM CDT Wed Apr 7 2021

TXZ110-111-124>126-136-071915-
Upshur TX-Smith TX-Camp TX-Marion TX-Wood TX-Morris TX-
132 PM CDT Wed Apr 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SMITH...NORTHWESTERN
MARION...SOUTHEASTERN WOOD...UPSHUR...SOUTHERN MORRIS AND CAMP
COUNTIES UNTIL 215 PM CDT...

At 132 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Newsome to near Rosewood to near Hoard.
Movement was east at 35 mph.

Penny size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Gladewater, Gilmer, Pittsburg, Leesburg, Daingerfield, Lone Star, Big
Sandy, Hawkins, Ore City, Rosewood, Jenkins, Newsome, West Mountain,
Cedar Springs, Midway, Holly Springs, Lafayette, Center Point, Bettie
and Grice.

A Tornado Watch remains in effect until 800 PM CDT for northeastern
Texas.

LAT...LON 3273 9522 3297 9513 3302 9488 3301 9486
      3300 9485 3298 9482 3303 9482 3306 9465
      3289 9465 3278 9468 3279 9470 3276 9470
      3256 9498 3253 9541
TIME...MOT...LOC 1832Z 258DEG 29KT 3292 9511 3274 9517 3260 9531

44
Special weather statement, Apr 7, 1:50 PM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Shreveport LA
150 PM CDT Wed Apr 7 2021

LAZ001-010-TXZ151-153-071930-
De Soto LA-Caddo LA-Panola TX-Shelby TX-
150 PM CDT Wed Apr 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DE SOTO AND SOUTHWESTERN
CADDO PARISHES...SOUTHEASTERN PANOLA AND NORTHEASTERN SHELBY COUNTIES
UNTIL 230 PM CDT...

At 150 PM CDT, Doppler radar was tracking a strong thunderstorm over
Joaquin, or 14 miles northeast of Center, moving northeast at 45 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Mansfield, Stonewall, Logansport, Joaquin, South Mansfield, Keachi,
Grand Cane, Longstreet, Stanley, Gloster, Keat Chie, Carmel,
Frierson, Kingston, Kickapoo, Keithville and Reeds Store.

A Tornado Watch remains in effect until 800 PM CDT for northwestern
Louisiana...and eastern and northeastern Texas.

LAT...LON 3182 9403 3202 9424 3239 9385 3210 9354
TIME...MOT...LOC 1850Z 229DEG 39KT 3198 9406

44
Special weather statement, Apr 7, 2:30 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Shreveport LA
230 PM CDT Wed Apr 7 2021

TXZ149-072015-
Cherokee TX-
230 PM CDT Wed Apr 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHEROKEE COUNTY UNTIL
315 PM CDT...

At 229 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Maydelle, or 10 miles southwest of Jacksonville,
moving east at 35 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Jacksonville, Rusk, Reese, Ponta, Maydelle, New Summerfield,
Gallatin, Reklaw and Concord.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Tornado Watch remains in effect until 800 PM CDT for northeastern
Texas.

LAT...LON 3199 9545 3202 9543 3209 9499 3185 9499
      3185 9496 3180 9496 3177 9540 3182 9540
      3184 9542 3185 9544 3188 9543 3190 9544
      3190 9543 3193 9542 3196 9545
TIME...MOT...LOC 1929Z 259DEG 31KT 3188 9540

44
Special weather statement, Apr 7, 3:12 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Shreveport LA
312 PM CDT Wed Apr 7 2021

ARZ073-LAZ004>006-013-014-072100-
Union AR-Lincoln LA-Ouachita LA-Union LA-Claiborne LA-Jackson LA-
312 PM CDT Wed Apr 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UNION COUNTY...NORTH
CENTRAL JACKSON...UNION...NORTHWESTERN OUACHITA...SOUTHEASTERN
CLAIBORNE AND LINCOLN PARISHES UNTIL 400 PM CDT...

At 312 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles east of Homer to 7 miles east of
Ruston. Movement was northeast at 65 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Ruston, Huttig, Farmerville, Bernice, Sterlington, Strong, Urbana,
Cooley, Lapile, Dubach, Choudrant, Marion, Junction City, Vienna,
Lisbon, Felsenthal, Downsville, Spearsville, Lillie and D Arbonne.

A Tornado Watch remains in effect until 800 PM CDT for south central
Arkansas...and north central and northwestern Louisiana.

LAT...LON 3242 9250 3278 9302 3328 9235 3326 9232
      3328 9230 3325 9223 3321 9222 3321 9218
      3316 9217 3316 9211 3310 9214 3303 9211
      3301 9207 3287 9208 3284 9206 3274 9205
      3273 9207 3269 9205 3271 9204 3271 9197
TIME...MOT...LOC 2012Z 232DEG 54KT 3278 9290 3251 9251

50

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 1:22 PM CDTSevere Thunderstorm WarningSHVSabine, San Augustine, Shelby38 min
Apr 7, 1:32 PM CDTSpecial Weather StatementSHVCamp, Upshur43 min
Apr 7, 2:12 PM CDTSevere Thunderstorm WarningSHVGregg, Harrison, Marion, Upshur63 min
Apr 7, 2:30 PM CDTSpecial Weather StatementSHVCherokee45 min
Apr 7, 4:02 PM CDTSpecial Weather StatementSHVAngelina, San Augustine, Shelby43 min
Apr 7, 4:09 PM CDTSevere Thunderstorm WarningSHVAngelina, Nacogdoches, Sabine, San Augustine51 min
Apr 7, 4:50 PM CDTSpecial Weather StatementSHVSan Augustine40 min
Apr 7, 4:58 PM CDTSevere Thunderstorm WarningSHVAngelina, Nacogdoches, Sabine, San Augustine62 min
Apr 7, 5:36 PM CDTSevere Thunderstorm WarningSHVSabine39 min
Apr 7, 6:25 PM CDTAreal Flood AdvisorySHVAngelina, Nacogdoches, Sabine, San Augustine3 hr
Apr 7, 1:50 PM CDTSpecial Weather StatementSHVDe Soto40 min
Apr 7, 3:21 PM CDTSpecial Weather StatementSHVClaiborne, Webster39 min
Apr 7, 3:56 PM CDTSpecial Weather StatementSHVDe Soto49 min
Apr 7, 4:09 PM CDTSpecial Weather StatementSHVClaiborne51 min
Apr 7, 4:20 PM CDTTornado WarningSHVBienville, Bossier, Caddo, De Soto, Red River40 min
Apr 7, 4:31 PM CDTTornado WarningSHVBienville, Bossier, Caddo, Claiborne, Webster19 min
Apr 7, 4:52 PM CDTTornado WarningSHVBienville, Red River25 min
Apr 7, 5:16 PM CDTTornado WarningSHVBienville, Claiborne, Jackson, Lincoln, Webster14 min
Apr 7, 6:38 PM CDTTornado WarningSHVJackson, Lincoln, Ouachita, Union52 min

Nearby

Special Weather Statements in Louisiana, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.